Archiv der Mathematik

, Volume 112, Issue 5, pp 475–488 | Cite as

The eventual index of reducibility of parameter ideals and the sequentially Cohen–Macaulay property

  • Hoang Le TruongEmail author


In this paper, our purpose is to give a characterization of a sequentially Cohen–Macaulay module, which was introduced by Stanley (Combinatorics and Commutative Algebra, 2nd edn, Birkhäuser, Boston, 1996), in terms of its index of reducibility of parameter ideals, which was given by Noether in 1921 (Math Ann 83:24–66, 1921). This applies in particular to characterizing the Gorensteinness, Cohen–Macaulayness of local rings in terms of eventually the index of reducibility for parameter ideals.


Index of reducibility Sequentially Cohen–Macaulay Distinguished ideal Local cohomology 

Mathematics Subject Classification

13H10 13D45 13A15 13H15 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The author would like to thank the referee for the valuable comments to improve this article. This work is partially supported by a fund of NAFOSTED under Grant No. 101.04-2017.14 and the Alexander von Humboldt Foundation.


  1. 1.
    Cuong, D.T., Cuong, N.T.: On sequentially Cohen–Macaulay modules. Kodai Math. J. 30, 409–428 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Cuong, N.T., Quy, P.H., Truong, H.L.: On the index of reducibility in Noetherian modules. J. Pure Appl. Algebra 219, 4510–4520 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Cuong, N.T., Truong, H.L.: Asymptotic behavior of parameter ideals in generalized Cohen–Macaulay module. J. Algebra 320, 158–168 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dung, N.T., Tam, N.T.T., Truong, H.L., Yen, H.N.: Critical paired dominating sets and irreducible decompositions of powers of edge ideals. Acta Math. Vietnam (2018).
  5. 5.
    Goto, S., Nakamura, Y.: Multiplicity and tight closures of parameters. J. Algebra 244(1), 302–311 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Goto, S., Sakurai, H.: The equality \(I^2 = QI\) in Buchsbaum rings. Rend. Sem. Mat. Univ. Padova 110, 25–56 (2003)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Goto, S., Suzuki, N.: Index of reducibility of parameter ideals in a local ring. J. Algebra 87, 53–88 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Noether, E.: Idealtheorie in Ringbereichen. Math. Ann. 83, 24–66 (1921)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Northcott, D.G.: On irreducible ideals in local rings. J. Lond. Math. Soc. 32, 82–88 (1957)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Northcott, D.G., Rees, D.: Reductions of ideal in local rings. Proc. Camb. Philos. Soc. 50, 145–158 (1954)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Schenzel, P.: On the dimension filtration and Cohen–Macaulay filtered modules. In: Van Oystaeyen, F. (ed.) Commutative Algebra and Algebraic Geometry. Lecture Notes in Pure and Applied Mathematics, vol. 206, pp. 245–264. Dekker, New York (1999)Google Scholar
  12. 12.
    Schenzel, P.: Dualisierende Komplexe in der lokalen Algebra und Buchsbaum-Ringe. (German). Lecture Notes in Mathematics, vol. 907, p. vii+161. Springer, Berlin (1982)CrossRefzbMATHGoogle Scholar
  13. 13.
    Stanley, R.P.: Combinatorics and Commutative Algebra, 2nd edn. Birkhäuser, Boston (1996)zbMATHGoogle Scholar
  14. 14.
    Trung, N.V.: Absolutely superficial sequence. Math. Proc. Camb. Philos. Soc. 93, 35–47 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Truong, H.L.: Index of reducibility of distinguished parameter ideals and sequentially Cohen–Macaulay modules. Proc. Am. Math. Soc. 141, 1971–1978 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Truong, H.L.: Index of reducibility of parameter ideals and Cohen–Macaulay rings. J. Algebra 415, 35–49 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Truong, H.L.: Chern coefficients and Cohen–Macaulay rings. J. Algebra 490, 316–329 (2017)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Mathematik und InformatikUniversität des SaarlandesSaarbrückenGermany
  2. 2.Institute of MathematicsVASTHanoiViet Nam

Personalised recommendations